Thought I'd throw this out for the medic types on the site. Since I'm an RN, feel free to use the terminology.
I had been on Vicodin and Ultram for a couple of months for a problem with T6/T7. Looks like some arthritis and irritation of the facet joints. In addition to the meds, I'm in PT twice a week.
These two meds were affecting my sleep, so the doc switched me on 10/17 to Skelaxin (for the muscle spasms) and Ultracet for the pain, both TID. That helped with the sleep issues.
Here's the problem. Last week I started having Hives. Have never had them before, but it's clearly hives. I stopped the Skelaxin and Ultracet yesterday to see if that helped (which is already leading to some pain issues, obviously). The only difference between the Ultram and the Ultracet is the dosage of the tramadol hydrochloride and the addition of acetaminophen in the Ultracet.
Since I've been taking the Ultram for a while now and just relatively recently switched to the Ultracet, could the acetaminophen be the culprit? I would have though the hives would have come on sooner if it was caused by the tramadol. Or could the Skelaxin be the trigger?
Anything I'm missing? Thoughts are appreciated. I'm using Bendadryl in low doses to manage the itching, but would like to figure out the cause asap. If not, I'll have to change my username to "Itchy Ops".